Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 79, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 12:55 AM CDT for Garfield County, Kingfisher County, Logan County, Oklahoma. It was in force for 5 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1995, 12:55 AM CDT (05:55 UTC)
- Expired
- Jun 9, 1995, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Kingfisher County, OK, Logan County, OK
The radar
The Vance AFB radar (KVNX), 82 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3862 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 090555
FFWOKC
OKC073-083-047-091100-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1255 AM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
KINGFISHER AND LOGAN
IN NORTHWESTERN OKLAHOMA
SOUTHERN GARFIELD
INCLUDING THE FOLLOWING LOCATIONS
BISON...CASHION...COVINGTON...CRESCENT...DOUGLAS...DOVER...
GUTHRIE...HAYWARD...HENNESSEY...KINGFISHER...LACEY...LOVELL
...MARSHALL...MULHALL...NAVINA...OMEGA...SEWARD AND
WAUKOMIS
THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED OVER LOGAN...KINGFISHER...
AND SOUTHERN GARFIELD COUNTIES WITH MORE STORMS APPROACHING THE AREA.
RADAR ESTIMATES INDICATE A BROAD AREA OF 2 TO 3 INCHES OF RAIN OVER THE
AREA WITH A REPORTS UP TO 4 INCHES. FLOOD PRONE REGIONS OF
KINGFISHER... LOGAN AND SOUTHERN GARFIELD COUNTIES SHOULD PREPARE FOR
FLASH FLOODING. PEOPLE NEAR TURKEY CREEK... KINGFISHER CREEK...
COTTONWOOD CREEK... AND UNCLE JOHNS CREEK SHOULD BE PREPARED FOR RAPID
RISES IN THE CREEK. FLOODING IS ALREADY BEING REPORTED ON HIGHWAY 33
EAST OF KINGFISHER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3634 9748 3574 9729 3574 9816 3628 9806
_
SPEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:31 PM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Jun 8, 4:31 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 405 PM CDT THU JUN 8 1995 SVR TSTMS HAVE DVLPD TO THE WEST OF THE FA THIS AFTN IN THE VCNTY OF THE DRYLINE AND CDFNT INTERSECTION. ACTIVITY IS LIKELY AIDED BY IMPULSE SHOWG UP ON WATER VAPOR SAT IMAGERY MOVING FROM SE NM INTO W TX. VERY UNSTABLE AMS AHD OF THE FNT AND DRY LINE WITH SFC BASED LIS OF -10 TO -12. MODELS ARE SIMILAR IN ROTATG STG S/W THRU THE BASE OF THE UPR TROF THEN NEWD INTO SERN CO BY 12Z. IN RESPONSE TO THIS MODELS TRY TO DVLP SFC LO IN NWRN KS WITH FNTL BNDRY LIFTING N OF FA. THINK THIS MAY BE OVERDONE AND ONGOING CONVECTION MAY HELP TO KEEP BNDRY FRTHR S. IF BNDRY MAINTAINS ITSELF OVER THE NRN SECTIONS OF THE FA THIS WUD PUT THIS AREA UNDER THE GUN FOR HVY RAINFALL TONIGHT. WILL MENTION LCL HVY RAIN IN NRN ZONES FOR TONIGHT. TSTM THRT TO CONT INTO FRIDAY AS DRY LINE PUSHES INTO WRN OK DURG THE DAY. CDFNT EXPECTED TO PUSH INTO THE AREA ON SAT WITH UPR TROF STILL LAGGING TO THE WEST SO WILL KEEP POP REL HI MOST AREAS. FCSTID = 02 OKC 69 87 68 85 / 30 40 40 40 HBR 67 90 65 85 / 40 40 30 20 SPS 72 92 68 88 / 30 40 40 40 GAG 62 85 57 78 / 70 20 20 10 PNC N 65 86 69 84 / 70 40 40 30 DUA 75 89 74 89 / 10 20 30 40 .OK...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 58 min |
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 66 min |
| Jun 8, 7:43 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 6 hr |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 68 min |
| Jun 8, 7:55 PM CDT | Tornado Warning | OUN | Roger Mills | 65 min |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Major | 68 min |
| Jun 8, 8:13 PM CDT | Tornado Warning | OUN | Ellis | 62 min |
| Jun 8, 8:26 PM CDT | Flash Flood Warning | OUN | Alfalfa | 6 hr |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Jun 8, 8:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 61 min |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Jun 8, 9:56 PM CDT | Tornado Warning | OUN | Ellis | 64 min |
| Jun 8, 10:00 PM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 8, 10:35 PM CDT | Tornado Warning | OUN | Dewey | 40 min |
| Jun 8, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 43 min |
| Jun 8, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Jun 8, 11:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 8, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 55 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 9, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 9, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jun 9, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Jun 9, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 46 min |
| Jun 9, 2:13 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 9, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 47 min |
| Jun 9, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| Jun 9, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 53 min |
| Jun 9, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 9, 5:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 5:37 AM CDT | Flash Flood Warning | OUN | Blaine | 113 min |
| Jun 9, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Jun 9, 8:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 68 min |
| Jun 9, 9:59 AM CDT | Flash Flood Warning | OUN | Logan, Payne | 2 hr |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 55 min |
| Jun 9, 1:05 PM CDT | Tornado Warning | OUN | Harmon | 55 min |
| Jun 9, 1:32 PM CDT | Tornado Warning | OUN | Greer | 43 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 9, 2:09 PM CDT | Tornado Warning | OUN | Greer | 51 min |
| Jun 9, 2:39 PM CDT | Tornado Warning | OUN | Greer, Kiowa | 66 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 64 min |
| Jun 9, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Jun 9, 3:27 PM CDT | Tornado Warning | OUN | Kiowa | 63 min |
| Jun 9, 3:52 PM CDT | Tornado Warning | OUN | Caddo | 53 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 60 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Jun 9, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
| Jun 9, 5:51 PM CDT | Tornado Warning | OUN | Seminole | 24 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| Jun 9, 6:15 PM CDT | Tornado Warning | OUN | Seminole | 30 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.